Can I Take Stediril Birth Control as an Emergency Contraceptive?

Mariana (23) writes: I had sex on 3rd of January 2012, the condom slipped after he came. I cannot remember when my last period was; I think on 27th of december. I was told to take 2 Stediril pills then 2 other as I could not find a morning after pill. Apparently they work the same. So I did. Then took pregnancy test before my period they all came out negative.

My period eventually came around 20-21st of january. It was very heavy and painful. I was so tired I had to sleep. And my breasts were painfully sore (they usually are when I am PMSing but this time they were more painful).

I have been rather tired since then. I am under a stress at work. But the thought of being pregnant stresses me more. I took three other pregnancy tests, in the mornings but they are all negative. I am anxiously waiting for my period now.

The thing is, the last time I was so anxious about being pregnant my period was late, I went to the doctor did a blood test, came out negative. the next day I was so relieved my period came. I do not know whether it is possible to be pregnant after my period came. I have symptoms such as tiredness, backpain, nausea (sometimes I get this because of stress).

Please help me. Should I go to the doctor or will he think I am stupid. Thank you .

– – – – – –

Dear Mariana,

Hmmm … For most birth control pills, the emergency contraceptive equivalent dose is around 4-5 pills for the first dose and then 4-5 pills for the second dose (taken about 12 hours later). See the chart on the bottom of this page for reference. If you have the information sheet or packaging that came with your Stediril pills, perhaps you could find out how much Levonorgestrel is found in each pill. That will give me an idea of how strong each pill is and how effective the 4 pills you took may have been.

Either way, from what you describe, it does not sound like you are pregnant. Have you ever taken a daily birth control pill before? If so, for how long a period of time did you take the pills? Have you taken any regular birth control pills recently?

How long after having sex did you take the first round of Stediril? How long after your first dose did you take the second dose of Stediril?

The symptoms you describe are pretty typical for what women experience when taking a sudden dose of birth control medicine. Couple that with the stress & anxiety you’re experiencing, and that probably helps explain the bulk of your symptoms.

You could go to your doc to make sure, but I strongly doubt that you’re pregnant. My doubts are probably in the 97% or so range.

Best luck,
Hannah

Comments

  1. Dear Hannah,

    Thank you so much for your response. You see I was in a small town Africa and they were out of Morning after pills that is why I was told to take Stediril. I took it less that 12 hours after intercourse , I would say between 7-8 hours after. The next set of two pills 12 hrs later on the dot as I was told. But I only took 2 both times not 4 or 5 at each take.

    I did take birth control pills before, for about two years. But it has been more than a year since my last birth control pills, I am no longer in a relationship. So I thought I’d stop.

    Though I hope that I am not pregnant, I have heard of stories of women who have had their period during their pregnancy. Most time it is spotting which they confuse with a period. But my period was well heavy, for 3 days (I have very short periods, sometimes even 2 days). Could I still be pregnant ? (Don’t care if I sound stupid, but there is always that doubt) I just want some kind of assurance, while I wait for my next period. I have learnt my lesson, no unprotected sex, even in the heat of the moment, untill I decide it is time to have a child.

    Thank you for replying, it means a lot.
    Mariana

  2. I think it was Stediril 30, though I am not sure
    Mariana

    • Thanks for the additional info. I’m not completely sure if the pharmacist should have had you take two doses of 4 pills or just the two doses of 2 pills he gave you. I’m still thinking it should have been two doses of 4 pills.

      However, either way, it doesn’t sound like you are pregnant. The symptoms are most likely a mixture of the pill hormones and your nerves. You could still take another pregnancy test, or wait until your next period comes. It sounds like you are “safe” and can breathe a sigh of relief, and I’m glad you’ll be careful moving on :)

  3. Dear hannah Yesterday evening i felt so nauseated and i almost vomited and i was feverish too. This morning i was fine and later this afternoon my breasts feel a bit sore when i put pressure on them. I am so worried yes i have been under a lot of stress at work and constantly thinking that i might be pregnant is not helping. So i called the doctor for an appointment this monday. I don’t even know if he will be able to detect any pregnancy hormones at this stage. But i need to talk to someone. Also i keep trying to remind myself that i had my period after the intercourse and that is the strongest sign that i may not be pregnant. I’ll keep you posted.

    • It sounds like something else might be going on (flu, virus or something). When we get all stressed out and worried about something, it can make our bodies more susceptible to coming down with things. Let us know what you find out from the doc visit.

      • Hello Hannah,
        I just came back from the Doctor’s and we did a Pregnancy test which came back negative. He reassured me and said that my symptoms may be the effect of the Stediril and that I should not be worried at all. I also asked for advice on contraception other than the pill because I am so irregular and he prescribed the Nuvaring. He showed me how to put it in using a model of the female reproductive system. ect… it seems to be the best option. Here is the website for those who may be interested : http://www.nuvaring.com. I am guessing you might be familiar with it.
        Anyways, thanks for all your advice !! this website is absolutely great.

        Ciao
        Mariana

        • Thanks so much for sharing, Mariana! Glad you aren’t pregnant :) Hopefully the Nuvaring will work for you. There are pros and cons with all the different types of birth control options out there. Some work for some girls and other work for other girls. Good luck with it!

          • Cristian says:

            It’s possible that your body is retgaluing itself since you took theMorning after pill. Take a pregnancy test to be sure that you are not pregnant. As far as birth control, see your local health department or planned parenthood. They cannot legally tell your parents or anyone else that you were there. Any girl has the right to get birth control with parental permission. Use them wisely!

  4. my first two children are 11 monhts apart and i got a postive preg test 2 monhts after giving birth. the best bet is to go to your doctor to have a test done but it sounds to me like you are pregnant. if you are it is going to be really hard at first but in the long run it starts to get eaiser and they will be best of friends. mine are 4 and 5 (in november they both will be 5 for 33 days oh-my) and they are insepreable. good luck if you are and don’t worry it happened for a reason god only gives us what we can handle (i only wish he didn’t trust me so much lol) Was this answer helpful?

  5. im trying to fall pregnant desperately and I was actually given anti depressant as every month I get depressed that im not getting pregnant. I find myself not talking to friends and family that are pregnant until i am ready to do so. My daughter is 8 already and I think its time for no 2 but my partner doesnt want anymore. What to do?????

Share Your Thoughts

*